MAUDE Adverse Event Report: ARTHREX, INC. OSTEOTOMY DISTRACTOR; TRACTION APPARATUS

ARTHREX, INC. OSTEOTOMY DISTRACTOR; TRACTION APPARATUS
Model Number OSTEOTOMY DISTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a lower ankle joint arthrodesis surgery the device ar-13225 (lot: 6672108) was used and was hard to rotate and ultimately broke.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully without the device.It was not necessary to switch the surgical technique or do a second surgery.
 
Event or Problem Description
Update avoe 17-sep-2024: it was confirmed that the device broke outside of the patient, and nothing had to be retrieved from the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
OSTEOTOMY DISTRACTOR
Common Device Name
TRACTION APPARATUS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20146502
Report Number1220246-2024-07381
Device Sequence Number8301843
Product Code LXH
UDI-Device Identifier00888867010109
UDI-Public00888867010109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOSTEOTOMY DISTRACTOR
Device Catalogue NumberAR-13225
Device Lot Number6672108
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by ManufacturerNot provided
06/09/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/26/2024
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown